Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 18, 2010, 1:44 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2010, 1:44 PM PDT (20:44 UTC)
- Expired
- Aug 18, 2010, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 47 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3222 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WGUS55 KVEF 182044 FFWVEF CAC071-182345- /O.NEW.KVEF.FF.W.0030.100818T2044Z-100818T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 144 PM PDT WED AUG 18 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 445 PM PDT * AT 137 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 10 MILES SOUTHEAST OF NIPTON THAT WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS OF OVER 3 INCHES HAVE BEEN ESTIMATED WITH THIS STORM SINCE 1215 PM AND ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. THIS WILL IMPACT NIPTON ROAD JUST EAST OF INTERSTATE 15. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. && LAT...LON 3547 11543 3554 11530 3534 11505 3528 11520 $$ JA
2 follow-up statements
612 WGUS75 KVEF 182213 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT WED AUG 18 2010 CAC071-182345- /O.CON.KVEF.FF.W.0030.000000T0000Z-100818T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 313 PM PDT WED AUG 18 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR NORTHEASTERN SAN BERNARDINO COUNTY... AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA WHICH INCLUDES NIPTON ROAD BETWEEN INTERSTATE 15 AND THE NEVADA STATE LINE. IN ADDITION...RUNOFF FROM EARLIER THUNDERSTORMS WILL CONTRIBUTE TO FLOODING. BE ALERT FOR WATER LEVELS RISING IN DRY WASHES AND WATER COLLECTING IN LOW LYING AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIPTON LAT...LON 3547 11543 3554 11530 3534 11505 3528 11520 $$ STACHELSKI
814 WGUS75 KVEF 182342 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM PDT WED AUG 18 2010 CAC071-182351- /O.EXP.KVEF.FF.W.0030.000000T0000Z-100818T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 442 PM PDT WED AUG 18 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM PDT FOR NORTHEASTERN SAN BERNARDINO COUNTY... SHOWERS AND THUNDERSTORMS HAVE MOVED AWAY FROM THE NIPTON AREA. WATER LEVELS IN AREA WASHES WILL CONTINUE TO LOWER. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3547 11543 3554 11530 3534 11505 3528 11520 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 9:45 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 9:45 AM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT WED AUG 18 2010 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO SPREAD ACROSS THE MOJAVE DESERT TODAY...LEADING TO ANOTHER ROUND OF THUNDERSTORMS. AN AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT BASIN THURSDAY WILL THEN BRING DRY WESTERLY FLOW AND DECREASED THUNDERSTORM CHANCES FOR THE END OF THE WEEK. MOISTURE MAY RETURN TO AREAS SOUTHEAST OF INTERSTATE 15 OVER THE WEEKEND. && .UPDATE...WITH THE EXCEPTION OF MOHAVE COUNTY MOST OF THE REMAINDER OF THE CWA HAS CLEARED THIS MORNING AND WILL UPDATE ZONES/GRIDS TO REFLECT LESS CLOUD COVER. FOR THIS AFTERNOON...BEST DYNAMICS WILL BE BASICALLY EAST OF LAS VEGAS WITH THE EASTERN PORTION OF LINCOLN AND MOHAVE COUNTY BEING THE MAIN AREA OF CONCERN. VORT LOBE ROTATING NORTH FROM SOUTHWEST ARIZONA AND WILL BE THE MAIN FOCUS FOR THIS AFTERNOON...BUT ADD HIGH PW VALUES/NEG 3 LI...SHOULD RESULT IN LOCALLY HEAVY RAINFALL TO MAINLY MOHAVE COUNTY FOR THIS AFTERNOON. WILL INCLUDE THIS WORDING IN THE MORNING UPDATE. PREV DISCUSSION... ISSUED AT 248 AM PDT WED AUG 18 2010 .SHORT TERM...SATELLITE SHOWS QUITE A BIT OF DEBRIS CLOUDINESS OVER THE CWFA EARLY THIS MORNING. AREA RADARS SUGGEST NO PRECIP FALLING AS OF 230 AM...BUT THERE WERE A FEW SHOWERS AND THUNDERSTORMS JUST AFTER MIDNIGHT...AND WILL CONTINUE TO MONITOR THIS MORNING AS THE MODELS SHOW UNSTABLE AIR EVEN THROUGH THE OVERNIGHT HOURS. NOT MUCH CHANGE TO PREVIOUS REASONING. PLENTY OF MOISTURE IN THE SOUTH AND EAST ZONES PLUS A LITTLE EXTRA FORCING FROM LOW PRESSURE SYSTEM AND ASSOCIATED JET STREAK PASSING THROUGH THE NORTHERN GREAT BASIN POINT TO ANOTHER ACTIVE THUNDERSTORM DAY TODAY. STORMS WILL LIKELY PERSIST INTO THE NIGHT AS THE ENTRANCE REGION OF THE JET STREAK PASSES OVERHEAD. WESTERLY FLOW FOLLOWS AND FLUSHES THE MOISTURE OUT OF MOST OF THE CWFA...WITH ONLY SLIGHT CHANCE POPS IN EASTERN SECTIONS OF LINCOLN AND MOHAVE COUNTIES THURSDAY AND GENERALLY DRY WEATHER EXPECTED ON FRIDAY. DEWPOINTS SHOULD FALL QUITE A BIT BY FRIDAY...ALLOWING TEMPERATURES TO RISE A FEW DEGREES...BUT LESSENING THE DISCOMFORT FACTOR. .LONG TERM...SATURDAY THROUGH TUESDAY...CURRENT MODEL RUNS POINT TO A RAMP UP IN THUNDERSTORM ACTIVITY OVER THE WEEKEND...ESPECIALLY SUNDAY...AND FOR THE MOST PART IN MOHAVE COUNTY. MOISTURE PARAMETERS ONCE AGAIN ARE FORECAST TO BE ON THE INCREASE AS THE UPPER FLOW TURNS SOUTHERLY. INSTABILITY ALSO INCREASES WITH THE HIGHER MOISTURE LEVELS AND ADDED DYNAMICS FROM A PACIFIC TROUGH APPROACHING THE WEST COAST. THE FOCUS FOR THUNDERSTORMS ON SUNDAY WILL LIKELY BE ALONG A DISTINCT MOISTURE GRADIENT RUNNING THROUGH THE CENTRAL CWA AND THEN EAST INTO THE DEEPER MOISTURE POOL. ISOLATED SEVERE CONVECTION WILL BE POSSIBLE THANKS TO FORECASTED ENHANCED JET ENERGY. TEMPERATURES OVER THE WEEKEND WILL LIKELY REMAIN ABOVE NORMAL BUT EARLY CLOUD COVER COULD DAMPEN HEATING SOMEWHAT. MONDAY COULD BE AN ACTIVE DAY AS WELL OVER MOHAVE COUNTY BUT WITH THE TROUGH NO LONGER A PLAYER...STORMS WOULD BE MAINLY HEAVY RAINERS. WEAK INSTABILITY AND LINGERING MOISTURE SHOULD HELP STORMS DEVELOP EACH AFTERNOON AND EVENING OVER MOHAVE COUNTY BOTH TUESDAY AND WEDNESDAY. && .AVIATION...FOR MCCARRAN...SOUTH WIND AROUND 10 KTS TO CONTINUE THROUGH THE MORNING THEN BECOMING GUSTY THIS AFTERNOON. STORMS ARE POSSIBLE AROUND THE VALLEY TODAY WITH A SMALL CHANCE THAT ONE COULD OCCUR OVER OR NEAR THE AIRPORT. THE MAIN CONCERN FOR KLAS WILL BE OUTFLOW WINDS FROM THUNDERSTORMS THAT COULD ABRUPTLY CHANGE WIND DIRECTION AND INCREASE GUST POTENTIAL. THE GREATEST STORM THREAT TODAY WILL BE ALONG THE MORMON MESA AND PEACH SPRINGS CORRIDORS WITH SMALLER CHANCES ALONG THE DAGGETT AND BEATTY CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY FOLLOW DIURNAL DIRECTIONAL TRENDS... WITH THE TYPICAL AFTERNOON AND EVENING INCREASE FROM THE SOUTH TO SOUTHWEST WITH LOCAL GUSTS OF 15-20 KTS EXPECTED THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE MOJAVE DESERT REGION THROUGH THIS EVENING. STORM CHANCES DECREASE THURSDAY AND FRIDAY WITH LOWER WIND SPEEDS EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 18, 10:30 AM PDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT WED AUG 18 2010 AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-190300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1030 AM PDT WED AUG 18 2010 /1030 AM MST WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. HEAVY RAINFALL...GUSTY WINDS TO OVER 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. ALTHOUGH THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA...THE MAIN CONCERN WILL BE OVER MOHAVE COUNTY ARIZONA AND THE EASTERN PORTION OF LINCOLN COUNTY NEVADA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT LIKELY THURSDAY AND FRIDAY. THUNDERSTORM CHANCES WILL RETURN TO MOHAVE COUNTY SATURDAY...AND COULD SPREAD FARTHER NORTHWEST SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CAZ519>523-NVZ014-017-190300- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1030 AM PDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 18, 11:48 AM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1148 AM PDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG 10 S BOULDER CITY 35.84N 114.83W
08/18/2010 CLARK NV LAW ENFORCEMENT
TRACTOR TRAILER OVERTURNED AROUND 1700 PDT BY HIGH WINDS
AT MM 40 NEAR THE ELDORADO DRY LAKE BED ON US HIGHWAY 95.
&&
JGGLocal storm report, Aug 18, 11:49 AM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1149 AM PDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 10 S BOULDER CITY 35.84N 114.83W
08/17/2010 CLARK NV LAW ENFORCEMENT
TRACTOR TRAILER OVERTURNED AROUND 1700 PDT BY HIGH WINDS
AT MM 40 NEAR THE ELDORADO DRY LAKE BED ON US HIGHWAY 95.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:59 PM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 62 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.